MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52255
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon opening the package, the advance 35 lp low profile balloon catheter was observed to be broken.The device did not come into contact with a patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control, and a visual inspection of the returned device were conducted during the investigation.One advance 35lp low profile balloon catheter (pta5-35-135-4-12.0) was returned for evaluation.The spiral holder or outer packaging were not present.The catheter is separated at 121.4cm from the proximal end.The distal section is 13.6cm in length.The separation is 6mm proximal to the proximal balloon bond.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7195959
Report Number1820334-2018-00175
Device Sequence Number16610238
Product Code DQY
UDI-Device Identifier10827002522555
UDI-Public(01)10827002522555(17)200727(10)8098262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52255
Device Catalogue NumberPTA5-35-135-4-12.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1